It is currently Sat Aug 19, 2017 10:36 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
 Post subject: Tapering question
PostPosted: Thu Jan 10, 2013 1:56 pm 
Offline
New Poster
New Poster

Joined: Thu Jan 10, 2013 1:53 pm
Posts: 1
Hello, what is the procedure, and is it possible...to wean off 4mg in 2 weeks?


Top
 Profile  
 
 Post subject: Fast Taper
PostPosted: Thu Jan 10, 2013 2:59 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
Hi Gwarokk and welcome to the forum!

Your question is a difficult one because we all are built differently. Some few may say it can be done, most others will say that you'll pay a dear price for dropping down so quickly. My opinion is of the later.

We see members here who taper down over months and get down to micro crumbs and still have some minor symptoms. I have also read of some select few that jumped from .25 and didn't have too bad of time with it. You won't know until you try it.

It can be done if you have the will to succeed. If you want some kind of schedule for tapering then I'll leave that for the others who have done it.

Rule

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
 Post subject:
PostPosted: Sat Jan 12, 2013 4:52 pm 
Online
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4133
I can't offer any personal experience either. In fact, I'm down to 3 mg right now and I can't imagine tapering off in two weeks. But like Rule said, it can be done! You just have to be prepared to feel some major discomfort. Do you have a doctor that can prescribe some comfort meds like clonidine and xanax? My doctor also gave me something for nausea and diarrhea. Imodium works pretty well too.

When you are done with tapering and are completely off suboxone, you can expect your withdrawal symptoms to peak in 7 to 11 days (I think). Unfortunately, since suboxone has such a long half-life, withdrawal lasts longer than it would with a short-acting opiate like oxycodone. Some people experience several weeks of lingering withdrawal symptoms. It seems like sleeplessness is one of the longest lasting symptoms.

Good luck with your taper!

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sat Jan 12, 2013 9:08 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Nov 01, 2011 11:48 pm
Posts: 1346
Location: oregon coast
there's a really good thread you could read, where the guy is going thru withdrawls NOW,
Im not sure what dose he jumped from though, sorry
http://suboxforum.com/viewtopic.php?t=7938&start=0


and here's a good thread on just tapering, and how to get a small, consistent dose
even if you are using 8mg strips, instead of 2mg, I think this would be an easy/fast taper (its not the Quiting that's easy!)
http://suboxforum.com/viewtopic.php?t=7449

so I hope that helps.....
Im sorry for whatever reason it is, you needing to taper in two weeks time...

good luck

_________________
anyone can give up,
its the easiest thing in the world to do, but to
hold it together, when everyone would understand if you fell apart
That's TRUE STRENGTH
http://almostoneyearclean.blogspot.com/


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jan 13, 2013 3:21 am 
Offline
3 Months or More
3 Months or More
User avatar

Joined: Tue Dec 04, 2012 1:16 am
Posts: 94
Hi,
Is there anyway you can extend your time.?

Yes, it is possible, but you may feel pretty crappy for a few months, and experience significant paws.

I jumped at .04mg, and can attest to little or no pain, from day 3 to 8, just a few minor aches etc.
I have no pain, at day 8, and am pain free at day 11, BUT, and this is a big but, I am experiencing mild to moderate insomnia, which may last for a few weeks/ months.

But everyone is different, genes and all that,. I reckon have a back-up plan, in case it gets too much for ya.

And I wish you the best of luck,
HS


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group